MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. PATIENT CONNECTOR CLIP (NON-STERILE); SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE

ERIKA DE REYNOSA, S.A. DE C.V. PATIENT CONNECTOR CLIP (NON-STERILE); SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Model Number PATIENT CONNECTOR CLIP
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A temporal association with the adverse events of the patients¿ blood loss of 400-600 ml with a resulting drop in hemoglobin level, emergency room visit and the fresenius blood line and hemosafe clip exist.The details surrounding the event as well as the details of the hd treatment is unknown.Reportedly, a hemosafe clip was placed on the venous line.However, it is unknown what make of catheter was utilized and if it was compatible with the hemosafe clip.The adverse event of blood loss is a direct result of the patients¿ dialysis blood line and the central venous line becoming unsecure during hd treatment.A supplemental report will be submitted upon completion of the plant¿s investigation.
 
Event or Problem Description
A hemodialysis (hd) nurse reported that a blood leak occurred between a fresenius bloodline (combi set) and a central venous catheter (manufacturer unknown) secured with a hemosafe clip (bloodline connector).Reportedly although the hemosafe clip was in place the bloodline was not secure with the venous end of the central venous catheter.During a follow up call to the hd nurse on 8/feb/2018 it was learned that an unidentified patient experienced a 400-600 ml blood loss during a hd treatment (details surrounding treatment are unknown) as a result of a leak at the blood line and central venous line connection.It was reported that the leak may have occurred as the result of the lines being mis-treaded.The hd treatment was stopped, and all lines were discarded.The patient was administered saline and oxygen (amounts and details unknown) and sent to the emergency room (mode of transportation unknown).Reportedly, the patient had a 2 point drop in hemoglobin but, did not receive a blood transfusion.The patient was released from the emergency room within a couple of hours.The hospital course is unknown.The patient did not require any additional hd treatments and hd treatment has resumed.
 
Additional Manufacturer Narrative
The alleged event is not confirmed.The device was not returned to the manufacturing plant for investigation.All companion samples have been sold and distributed.An investigation of the product history records was conducted by the manufacturer.There were no deviations or non-conformances during the manufacturing process.In addition, the product history review confirmed the labeling, material, and process controls were within specification.
 
Event or Problem Description
".".

Brand Name
PATIENT CONNECTOR CLIP (NON-STERILE)
Common Device Name
SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key7299065
Report Number8030665-2018-00305
Device Sequence Number13765699
Product Code FJK
UDI-Device Identifier00840861100828
UDI-Public00840861100828
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K001873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPATIENT CONNECTOR CLIP
Device Catalogue Number04-9100-1
Device Lot Number16KR06012
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer03/14/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;